Steven Johnson Syndrome & Methotrexate : Received a... - NRAS

NRAS
26,444 members30,355 posts

Steven Johnson Syndrome & Methotrexate

Hidden
Hidden
17 Replies

Received a message today and my allergic reactions and skin peeling, blisters and sores my blood results and skin samples from dermatology have confirmed SJS

17 Replies
oldestnewest
Nsmith13

That's the mtx I recon that's caused you this nasty reaction, it's lethal for lowering your immune system I had lots of infections while on it and the benapali glad I'm off it all now just on 5mg steroids and hydroxy tab and I've been sooooooo much better they wanted to start me on another bio but I said no got to see my ra consultant in August just hope I feel like I do at moment , hope your ok an sjs clears up soon good luck .

2 likes
Reply
helixhelix
helixhelix
in reply to Nsmith13

Benepali does have an affect on your immune system. But MTX only has a tiny effect. And so do steroids...

1 like
Reply
Nsmith13
Nsmith13
in reply to helixhelix

It's difficult as we all react diffently to certain drugs and people's immune systems are complicated apparently I have a strong one and it rejects certain drugs and In the process makes me feel quite ill while it's trying to get rid of these meds mtx and bio

1 like
Reply
helixhelix
helixhelix
in reply to Nsmith13

I entirely agree. It's just that there is a big difference in the immune compromising effects of biologics and MTX, regardless of individual reactions, but they are often lumped together. People also forget that steroids also have an immune compromising effect.

2 likes
Reply
helixhelix

Sounds horrible, hope it all calming down now and you are being looked after carefully!

Do they think that the SJS was the starting point of your woes, which then triggered the RA. Or it's a reaction to an infection, or triggered by the drugs you were given for the RA? Never heard of it before but reading about it sounds as if could start in different ways and be triggered by something as simple as an anti-inflammatory. You have really bad luck!

1 like
Reply
Hidden
Hidden
in reply to helixhelix

The hospital are not commenting but since off all meds although sore no other problems. I am only taking antibiotics.

They wanted to see me today at the hospital but I am out of the country with my princess for a week.

Reply
helixhelix
helixhelix
in reply to Hidden

Well good luck, and hope you are over the worst now.

1 like
Reply
Hidden
Hidden

I did wonder about that. Poor you. Are you OK?

1 like
Reply
Hidden
Hidden
in reply to Hidden

My skin is sore, I look a little fried but staying out of the sun and using creams.

Still have RA but if that is all then I can get on with life. It seems that I am going to have to wait for a while to get my licence back.

Reply
Nsmith13

Anyway just hope it all settles an you can get your life bk on track let's see how you go on over nxt few weeks, and fingers crossed you'll feel a lot better an look forward to caring for your daughter again.

1 like
Reply
Ranicles

Hi was on a low dose of methotrexate few months, all went well.

Then the dose was increased, nausa ,vomiting, runs, after a week of this

Unable to eat ended up in hospital.

Bad reaction to methotrexate., hospitalised for a week,

Had to be be detoxed.

Minty 186 hope you recover quickly

Regards

Anne

2 likes
Reply
Hidden
Hidden

I'm surprised your GP didn't pick up on it to be honest. The peeling skin would have surely rung alarm bells. Quite a serious reaction!

Glad you are Ok. Quite a few drugs can cause this unfortunately.

1 like
Reply
Hidden
Hidden
in reply to Hidden

Thank goodness I am not like the pictures on the internet. I had a quick look and scary but the sores and blisters did burst, i think I only had a very mild outbreak

Reply
Gnarli

Oooh that sounds nasty and I sincerely hope you feel better soon

J

Reply
Persi

Dear Minty am so sorry. I too have had Steven Johnson Syndrome caused by Strontium Ranelate prescribed for me in 2011 as a treatment for osteoporosis. I can honestly say it was one of the most awful experiences. It took months to subside. I was on massive doses of steroids, the irritation was unbearable. I did eventually recover and research has given me insight that it can be a reaction to any drug.

Treatment options are such a balance between trying to control diseases which in themselves can be life threatening and or life changing and trying drugs which may enhance our quality of life.

Reply
Hidden
Hidden
in reply to Persi

Thank you for the information. It was very bad at one stage as I was heading for total organ failure, my nuts were the size of tennis

balls if not larger, groin area was very sore .Same goes for tongue and body, the best things were my hands and feet as they only peeled several times.Eye sight messed up but I am told it is temporary. I had something like fourteen tonic clinic seizures in a week, some of them were back to back. Apart from that I am ok, just the RA to deal with. I knew something was not right and asked the nurse outright if I could see the notes written about me as I was about to check in to a private hospital.

I was even diagnosed with diabetes and chronic angina, strange as no signs of either just now

Would love to post the message that I have received from the nhs but would never damage anyone that is trying to help unless they were negligent

Reply
nablur

I hope you improve quickly.

Reply

You may also like...